Format

Send to

Choose Destination
Anaesth Intensive Care. 2009 Jan;37(1):130-3.

Survival after massive hydroxychloroquine overdose.

Author information

1
New South Wales Poisons Information Centre, The Children's Hospital at Westmead, Sydney, New South Wales, Australia.

Abstract

Hydroxychloroquine overdose is infrequently reported and the majority of recommendations come from the greater experience with chloroquine poisoning. We report two cases of massive hydroxychloroquine poisoning (20 g in each case), both of which received advanced cardiac life support and a treatment regimen consisting of sodium bicarbonate, adrenaline and potassium. Both these patients survived beyond their initial rapid deterioration and cardiovascular collapse to be discharged from hospital without sequelae. These patients had the highest reported non-lethal serum concentrations (13.8 and 26.0 mg/l). They both demonstrated rapid recovery from a pre-arrest condition, following aggressive correction of electrolyte and pH disturbance and rapid distribution of the drug to peripheral tissues.

PMID:
19157361
DOI:
10.1177/0310057X0903700112
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Australian Society of Anaesthetists
Loading ...
Support Center